MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY AGAR WITH 5% SHEEP BLOOD (TSA II); CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY AGAR WITH 5% SHEEP BLOOD (TSA II); CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 221261
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported prior to using bd bbl¿ trypticase¿ soy agar with 5% sheep blood (tsa ii) that an unspecified number of sleeves were missing the product label.The labels were found affixed in duplicate to other sleeves in other packaged cases of shipped media.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d9.Device available for eval: yes.D9.Returned to manufacturer: 12-jun-2025.Investigation summary: during manufacturing of material 221261, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 5055129 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include sleeve attribute testing prior to release to ensure that they conform to typical levels.All sleeve attribute testing performed on this batch was satisfactory per bd internal procedures.The complaint history was reviewed, and no other complaints have been taken on batch 5055129 for these defects.Retention samples from batch 5055129 were not available for inspection.Photos and returns were available for this investigation.3 photos were received to aid in this investigation (batch verification is not visible in the photos): ¿ two photos show a portion of a sleeve with a tear along the fin seal.¿ one photo shows the top view of a sleeve, 3 sleeve labels are unusually plastered on top.3 unopened sleeves from batch 5055129 were returned (2/3 in a sealed biohazard bag).1/3 sleeves missing sleeve label (2 sleeves with one sleeve label, undamaged affixed in expected spot), 2/3 sleeves tear along fin seal (one also has tear not near a seal).This complaint can be confirmed for missing labels, excess labels and open seals.No complaint trend for this defect has been identified; no actions are indicated at this time.Bd will continue to trend complaints for defects.
 
Event or Problem Description

Brand Name
BD BBL¿ TRYPTICASE¿ SOY AGAR WITH 5% SHEEP BLOOD (TSA II)
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21910074
Report Number1119779-2025-00311
Device Sequence Number11783313
Product Code JSG
UDI-Device Identifier10382902212611
UDI-Public(01)10382902212611(11)250224(17)250616(10)5055129
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/16/2025
Device Catalogue Number221261
Device Lot Number5055129
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown